Alert archive / Arkansas / Flash Flood Warnings in 2025
Flash Flood Warning 32, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 25, 2025, 8:43 PM CDT for Ashley County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2025, 8:43 PM CDT (01:43 UTC)
- Expired
- May 25, 2025, 10:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Ashley County, AR
The radar
The Little Rock radar (KLZK), 186 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2989 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
025
WGUS54 KJAN 260143
FFWJAN
ARC003-260345-
/O.NEW.KJAN.FF.W.0032.250526T0143Z-250526T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
843 PM CDT Sun May 25 2025
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Ashley County in southeastern Arkansas...
* Until 1045 PM CDT.
* At 843 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3.5 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Crossett, Hamburg, North Crossett, West Crossett, Wilmot,
Portland, Montrose, Parkdale, Berlin, Old Milo and Snyder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3301 9146 3301 9207 3303 9208 3303 9211
3307 9211 3310 9214 3315 9211 3316 9214
3319 9213 3321 9213 3321 9208 3324 9209
3326 9205 3328 9204 3328 9200 3330 9200
3330 9198 3333 9198 3336 9146
FLASH FLOOD...RADAR INDICATED
$$
DLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 25, 7:05 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 25, 7:05 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 705 PM CDT Sun May 25 2025 ...New AVIATION... .DISCUSSION... Issued at 253 PM CDT Sun May 25 2025 Rest of today into tonight... Main adjustments were to add an Enhanced risk into the Hwy 82 corridor, with main threats of damaging winds in excess of 70mph and hail quarter to half dollar size. In addition, a flash flood risk is possible tomorrow on Monday northwest of the Natchez Trace (northwest Delta to MS River corridor), with continued low end Marginal severe risk as well. Previous morning update through tonight is on track and below. Another round of showers & storm activity, with organized complex, is likely late this afternoon to evening. Morning upper air & sfc analysis & mesoanalysis indicates the region on the northern periphery of ridging over the Gulf of Mexico with stalled sfc boundary situated across north-central portions of the area. Low- level moist advection of 340-360K sfc Theta E & >340K Theta E at 925- 850mb layer is aiding in favorable thermodynamics, with nearly +2500- 3500 J/kg ML/SBCAPE & >1000 J/kg of DCAPE. Perturbed westerly flow at 500mb is aiding in subtle shortwave energy, which is inducing early morning convective development across the Ozarks. This is progged to sink southward through the day & move either an organized convective complex or outflow/cold pool boundary into the Hwy 82 corridor around peak insolation time. With nearly 25-35kts of deep layer shear in the 0-6km layer, any storms that initiate prior or along a morning convective outflow should grow upscale and propagate southward. The only caveat is low-level bulk shear vectors are southwesterly, which could decrease balance of cold pools & southward extent of the highest severe threat. However, similar to yesterday, this seems to be not enough to hinder strong to severe activity propagation. The Storm Prediction Center (SPC) earlier expanded the Slight/Marginal risks southward. In addition, there are enough trends in HREF probs of convective wind gusts & severe probabilities in HREF/CSU machine learning guidance to support locally adding in the Interstate 20 corridor into this, while the Highway 84 corridor was added into a Marginal risk. Overall, thinking is the same for hazards: 60-70mph winds, quarter size hail & a tornado can't be ruled out (mainly focused in the Hwy 82 corridor). Timing is mainly after 4-5PM in the extreme northwest Delta, with some earlier diurnal development possible, & propagating southward into the I-20 corridor around 8-10PM & some persisting through midnight as far south as Hwy 84. Confidence south of I-20 is lower but a Marginal fits for some isolated strong to severe activity. For sensible forecast elements, highs today & lows tonight, will be seasonably warm, some 5-10 degrees above (highs of Monday through Saturday...no big changes to the extended forecast. Still looking for a disturbance to pass through the region nearly everyday this week, bringing showers and thunderstorms. Upper level disturbances may bring two rounds early Monday for the northern half of the area. Guidance suggests a stalled front, maybe some left over outflow boundaries in the afternoon will support thunderstorms across the south/southeast into the evening. Another wave on Wednesday rides the stalled boundary across the southern portions of the area, for now it looks like general thunderstorms. Thursday may see some strong storms developing along a cold front moving through the area. The boundary passes in late afternoon with an increasing LLJ. Storms linger into Friday, as the boundary moves out. Cooler air quickly settles in behind it. The GFS has a weak boundary/clouds passing on Saturday, but no rain. Looking for high pressure to settle in for the weekend and maintain into the following week. There are some subtle differences in the temperatures for next weekend, MEX guidance is cooler, especially with drier air and clear skies. Expect near normal temperatures through the week. It will be interesting to see if near 60 lows and highs near 80 Friday/Saturday will develop. /07/ && .AVIATION... (00Z TAFS) Issued at 653 PM CDT Sun May 25 2025 Numerous TSRA wl affect the northern and cntrl TAF sites through 06Z as a line of TSRA sags south through the area. This will bring reduced flying conditions but away from the TSRA VFR conditions wl prevail through 09Z. After 09Z MVFR/IFR cigs wl begin to develop and then prevail until after 15Z before improving. VFR conditions are expected to prevail Mon aftn but scattered to numerous TSRA are expected over the northern half of the area again. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 71 89 72 86 / 30 60 30 80 Meridian 68 90 70 88 / 40 70 30 80 Vicksburg 71 88 72 83 / 30 60 30 80 Hattiesburg 73 93 74 91 / 20 40 10 60 Natchez 71 88 72 84 / 20 40 20 70 Greenville 70 82 70 80 / 70 80 70 80 Greenwood 70 85 70 81 / 70 90 70 90 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && /07/22
In the hours before
Local storm report, May 25, 7:59 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
759 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM Tstm Wnd Dmg Schlater 33.64N 90.35W
05/25/2025 Leflore MS Public
Numerous trees down.
&&
CRLocal storm report, May 25, 8:00 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
800 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM Tstm Wnd Dmg Greenwood 33.52N 90.19W
05/25/2025 Leflore MS Public
Numerous trees down.
&&
CRLocal storm report, May 25, 8:25 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
825 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM Tstm Wnd Dmg 1 SSW Eskridge 33.56N 89.70W
05/25/2025 Montgomery MS Law Enforcement
Law enforcement reported numerous trees down
between Winona and Duck Hill.
&&
CRLocal storm report, May 25, 8:36 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
836 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM Tstm Wnd Dmg Anguilla 32.98N 90.83W
05/25/2025 Sharkey MS Emergency Mngr
Power line down on Ann Dr.
&&
CELocal storm report, May 25, 8:38 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
838 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM Tstm Wnd Dmg 3 SSW Steens 33.52N 88.34W
05/25/2025 Lowndes MS Emergency Mngr
Tree and power lines down at Hwy 50 and
Tabernacle Rd.
&&
CELocal storm report, May 25, 8:42 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Jackson MS
842 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM Tstm Wnd Dmg 1 SW Chester 33.35N 89.25W
05/25/2025 Choctaw MS Law Enforcement
Law enforcement reported numerous trees and
powerlines down across Choctaw county.
&&
CRThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:04 PM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 71 min |
| May 25, 7:43 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 92 min |
| May 25, 8:05 PM CDT | Flash Flood Warning | JAN | Chicot | 3 hr |
| May 26, 9:35 AM CDT | Special Weather Statement | JAN | Ashley | 40 min |
| May 26, 10:08 AM CDT | Flood Watch | JAN | Ashley, Chicot | 21 hr |
| May 26, 10:25 AM CDT | Special Weather Statement | JAN | Ashley | 50 min |
| May 26, 11:39 AM CDT | Special Weather Statement | JAN | Chicot | 66 min |
Nearby
Flash Flood Warnings in Arkansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.